MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-105
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular procedure involving the catheter radial guide, several issues were observed.The hub broke off from the catheter where the white hub ends on the back table.Additionally, the device had a kink on the proximal end near the hub, and blood was noticed coming from the distal end of the device.The device was also cracked on the proximal end near the hub.Despite these issues, the procedure was completed safely without injury to the patient, and the catheter was removed as soon as possible.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the physician placed an exchange wire in the patient and switched out the catheter with another rist catheter to resolve the catheter/hub break.The device had a crack on the proximal end so blood was leaking out of the side of the catheter.The actual cause was not determined.Two other rist catheters that were broken or kinked getting pulled out of the package were also noted.It was most likely the cause of the break in the catheter.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the rist 071 catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damage was found with the rist 071 catheter hub.The rist 071 catheter body was found flattened from ~4.5cm to ~5.0cm from the proximal end of the catheter hub.The rist 071 catheter body was found kinked at ~22.5cm from the proximal end of the catheter hub.The rist 071 catheter distal marker/tip was found damaged (ovalized).¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿hub cracked¿ and ¿catheter separation/break¿ reports could not be confirmed.However, the customer¿s ¿catheter kink/damage¿ report was confirmed.Possible causes of ¿catheter kink/damage¿ include patient vessel tortuosity, advancing or retrieving the device against resistance, or entrapment in the vessel.In addition, catheter damage can occur during packaging or while removing the catheter from the packaging.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21753801
Report Number2029214-2025-00858
Device Sequence Number8200065
Product Code DQY
UDI-Device Identifier00763000541217
UDI-Public00763000541217
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106F-071-105
Device Catalogue Number106F-071-105
Device Lot Number25452-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/03/2025
05/07/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/29/2025
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale